British Heart Foundation
4,199 members2,730 posts

Runny nose

Hi Anyone any ideas why I get a runny nose, don't all laugh at once, I started 2.5mg ramapril, 75mg clopidogral, 2.5mg bisoprolol, 75mg asprin and 80mg atorvastatin last November. The runny nose saga started after that. Its like rhinitis, I asked cardiologist about it but she'd never heard of it linked to tabs, my guess is its ramapril, I was on cansesarten before heart attack and with those there was a cough, ramapril seems to be popular choice after the event. Anyway any help would be appreciated.

19 Replies
oldestnewest

Hi there likely to be the statin a known side effect. I suffer from the same

Mark

Reply

Thanks for that

Reply

This is a known side effect of Bisoprolol.

1 like
Reply

Hi Neekey,At my local cardiac rehab centre a group of us were talking about how we were all suffering from a runny nose, so one of them went to enquire about the problem with the cardiac nurse.She came over to us and asked if any of us was taking Ramipril, we were all taking it. She told us it was a side effect of the medication.

Reply

Thanks for that, now to find an alternative

Reply

Same here. It's the Atorvastatin.

Reply

Reading the other replies: Atorvastatin, Ramipril and Clopidogrel all cause runny noses. That's weird!

1 like
Reply

I am on Bisoprolol and Atorvastatin and constantly have a runny nose so presume it is one of them

1 like
Reply

I also suffer from it since I started the medication and thought it was ramipril, i changed to losarten but still suffer from it. My other medication is Atvorstatin, bisoprolol and aspirin. Your not alone. Even though its only a minor side effect its incredibly annoying, especially when eating. Hope this helps.

1 like
Reply

There are lots of thing I’m experiencing as I get older, memory loss runny nose hair loss lack of libido flatulance, the list is endless the good thing is I can blame it all on the tablets. 🤪

5 likes
Reply

Bisopropol

3 likes
Reply

I'm on different (but similar) medications and also suffer from a persistent runny nose. Most annoying! [sniff]

1 like
Reply

I was taking Bisoprolol, got a terrible runny nose, much better now I have stopped taking it.

1 like
Reply

Thanks for this. I’ll stop the antihistamine tabs for a while. They weren’t working anyway. GP had no clue other than pollen from cut flowers at home.

Reply

Hi, I have a constantly dripping nose which started when I was prescribed Solatol and Apixaban. Must be one of them causing the problem.

Reply

I only know about Ramipril. Gave me symtoms of a cold including a cough. I stopped taking it.

Reply

I have the opposite situation, I constantly have a blocked nose especially at night - every night and on candesartan and bisoprolol but been like it so long thinking it was before the meds so not sure if this is a symptom of cardiomyopathy

Reply

sniff sniff...same here..now having to use a cream to help with the red sore skin I have from having a constantly running nose. Hey ho.

Reply

Interesting observations, after Aortic Valve replacement (and an unplanned Pacemaker!) I am on Warfarin & Ramipril. I was made aware of a dry cough with Ramipril but I love my running and this continually stimulates a runny nose more than before surgery so this maybe an interesting angle with Ramipril.

Reply

You may also like...